MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER MINI; VASCULAR CLAMP

MICROVENTION, INC. SCEPTER MINI; VASCULAR CLAMP
Model Number BC0210M-US
Medical Device Problem Codes Break (1069); Failure to Deflate (4060)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Hydrocephalus (3272); Ischemia Stroke (4418)
Date of Event 12/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that during embolization of an avm with a liquid embolic, the scepter mini would not deflate and then could not be removed from the superior cerebellar artery (sca).During an attempt to remove the scepter with a snare device, the balloon detached from the catheter in the sca.The proximal segment of the sca became occluded and cerebral infarction developed, leading to brainstem compression and hydrocephalus.Ventricular drainage, avm removal, and external decompression were performed.
 
Additional Manufacturer Narrative
The returned device was severely damaged.The balloon is ruptured and detached, and the lumen is torn; therefore it is not possible to perform functional testing for balloon inflation.The alleged complaint cannot be confirmed.

Brand Name
SCEPTER MINI
Common Device Name
VASCULAR CLAMP
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key11143923
Report Number2032493-2021-00007
Device Sequence Number3950220
Product Code MJN
UDI-Device Identifier00842429106563
UDI-Public(01)00842429106563(11)200109(17)201231(10)2001091MX
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberBC0210M-US
Device Lot Number2001091MX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2020
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer01/07/2021
Initial Report FDA Received Date01/09/2021
Supplement Report FDA Received Date02/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention; Disability;
Patient Age33 YR
Patient Weight60